Alert archive / Wisconsin / Small Craft Advisories in 2023

Small Craft Advisory 49, NWS Green Bay, WI

July 10, 2023

NWS Green Bay, WI issued this small craft advisory at Jul 10, 2023, 10:15 AM CDT. It took effect at Jul 10, 2023, 4:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2023, 10:15 AM CDT (15:15 UTC)
In effect from
Jul 10, 2023, 4:00 PM CDT
Expired
Jul 11, 2023, 12:10 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

855 
WHUS73 KGRB 101515
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1015 AM CDT Mon Jul 10 2023

LMZ541-542-102315-
/O.NEW.KGRB.SC.Y.0049.230710T2100Z-230711T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
1015 AM CDT Mon Jul 10 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...From 4 PM this afternoon to 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
838 
WHUS73 KGRB 101947
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
247 PM CDT Mon Jul 10 2023

LMZ541-542-110400-
/O.CON.KGRB.SC.Y.0049.230710T2100Z-230711T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
247 PM CDT Mon Jul 10 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...From 4 PM this afternoon to 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
446 
WHUS73 KGRB 110207
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
907 PM CDT Mon Jul 10 2023

LMZ541-542-110600-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-230711T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
907 PM CDT Mon Jul 10 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
468 
WHUS73 KGRB 110510
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1210 AM CDT Tue Jul 11 2023

LMZ541-542-110615-
/O.CAN.KGRB.SC.Y.0049.000000T0000Z-230711T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
1210 AM CDT Tue Jul 11 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to gradually subside through the
rest of tonight. Brief gusty winds are still possible due to
scattered thunderstorms.

$$

AK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 5:44 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 10, 5:44 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
544 AM CDT Mon Jul 10 2023

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 345 AM CDT Mon Jul 10 2023

The leading edge of a 50+ knot jet at 850mb will produce scattered
thunderstorms this morning in far northern Wisconsin before it
exits the area.

It will then become mostly sunny and very warm by afternoon as 850mb
temperatures rise to 18C with good mixing. Dewpoints should be mainly
in the 50s, so it will not be too humid. Highs today should range from
the middle 80s to low 90s with the very warm temperatures even along
the Lake Michigan shore due to the strong offshore winds.

There is a good deal of uncertainty about the cold front approaching
from the northwest and the convection that will be associated with
it. The amount of dry air in the low levels, and a temperature inversion
around 800mb could inhibit convection until late in the afternoon and
keep it right along the front. Forecast soundings have the best combination
of instability and shear north of highway 29 in the late afternoon and
evening. Damaging winds and large hail would seem to be the main threat
given the inverted v soundings and suitable wet bulb zero heights.

The showers and thunderstorms should exit east central Wisconsin
late this evening, with some clearing overnight. Lows will range
from the middle 40s in the far north to around 60 in the Fox
Valley. Beautiful weather is expected Tuesday as a surface high
builds in from Central Canada and produces high temperatures in
the 70s and dewpoints in the 40s and low 50s.

.LONG TERM...Tuesday Night Through Sunday
Issued at 345 AM CDT Mon Jul 10 2023

Focus is on precipitation chances throughout the week and next
weekend as an upper low remains near Hudson Bay, and a surface
front stalls out south of the state.

The cold front progged to move through Wisconsin tonight will
stall out across south Iowa and central Illinois on Wednesday,
which will then become the focus for surface waves to traverse
through the midweek. Models have trended south with the placement
of the cold front, so potential for heavy precip should remain
well south of the area. However, still have chance to slight
chance PoPs in parts of the forecast area Wednesday and Wednesday
night, highest across the south. A few thunderstorms cannot be
ruled out during peak heating, but with instability around 500
J/kg or less, severe storms do not appear likely.

Beyond Wednesday, chances for showers and a few thunderstorms
remain in the forecast each day as the upper low remains in the
Hudson Bay area. While exact location varies, models generally
agree on keeping this in place through the weekend and into early
next week.

Temperatures will be fairly close to normal each day, with highs
in the 70s to low 80s, and lows ranging from the upper 40s to
lower 60s.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 544 AM CDT Mon Jul 10 2023

A cold front move move slowly across the area late this
afternoon and evening and bring showers and thunderstorms and brief
MVFR/IFR conditions. VFR weather is expected ahead of the front
today. Southwest winds gusting to 25 knots could create crosswind
considerations at some airports this afternoon and evening. The
showers and thunderstorms will exit the area late tonight with
some clearing by daybreak. Good flying weather is expected Tuesday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....RDM
LONG TERM......KLJ
AVIATION.......RDM
Hazardous weather outlook, Jul 10, 8:46 AM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
846 AM CDT Mon Jul 10 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111400-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
846 AM CDT Mon Jul 10 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected this afternoon and evening as a cold
front moves from northwest to southeast across the area. There is
a slight risk of severe thunderstorms with damaging winds and
large hail, especially between 4 pm and 10 pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic chances for storms will occur from Wednesday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

LMZ521-522-541>543-111400-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
846 AM CDT Mon Jul 10 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Gusty south to southwest winds and building waves could create
conditions approaching small craft criteria on the bay and lake
this afternoon and evening. Boaters should exercise caution.

Thunderstorms could produce strong winds across the nearshore waters
late this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic chances for storms will occur from Wednesday through
Sunday.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:45 AM CDTSpecial Weather StatementGRBVilas45 min
Jul 10, 4:57 PM CDTSpecial Weather StatementGRBVilas63 min
Jul 10, 5:07 PM CDTSpecial Weather StatementGRBOneida38 min
Jul 10, 5:17 PM CDTSevere Thunderstorm WarningGRBVilas43 min
Jul 10, 5:31 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas44 min
Jul 10, 5:59 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Vilas61 min
Jul 10, 6:16 PM CDTSpecial Weather StatementGRBOneida59 min
Jul 10, 6:53 PM CDTSpecial Weather StatementGRBVilas67 min
Jul 10, 2:04 PM CDTSpecial Weather StatementGRBDickinson41 min

Nearby

Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.